Alert archive / Ohio / Flash Flood Warnings in 1999

Flash Flood Warning 7, NWS Cleveland, OH

July 31, 1999Erie County, Huron County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jul 31, 1999, 12:55 AM EDT for Erie County, Huron County, Ohio. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 1999, 12:55 AM EDT (04:55 UTC)
Expired
Jul 31, 1999, 2:45 AM EDT
In force
110 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Erie County, OH, Huron County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 1999-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 1999-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2675 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 310457
FFWCLE
OHC043-077-310645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1255 AM EDT SAT JUL 31 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HURON COUNTY IN OHIO
  ERIE COUNTY IN OHIO

* UNTIL 245 AM EDT

* AT 1240 AM EDT WEATHER SERVICE RADAR INDICATED FROM TWO TO THREE 
INCHES OF RAIN HAVE FALLEN SINCE MIDNIGHT IN THE EASTERN SECTIONS OF 
ERIE AND HURON COUNTIES.  IN ADDITION RADAR INDICATES THUNDERSTORMS 
WITH VERY HEAVY RAINFALL ACROSS THE AREA WHICH WILL LIKELY CONTINUE 
THROUGH 2AM WITH AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL 
POSSIBLE IN THE AREA.  THIS WILL LIKELY CAUSE LOCAL FLOODING.

* SOME LOCATIONS AFFECTED INCLUDE...
  WAKEMAN
  NEW LONDON

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO *ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:13 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 30, 9:13 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
913 PM EDT FRI JUL 30 1999

EVE CONVECTION HAS RAPIDLY DIED OFF AND NOW THINK STUFF TO NW WL BE
SO LATE OR INTO SAT MORN IF IT WERE TO MAKE IT THIS FAR SE...SO WL
DROP SLGT CHC FM EVE UPDATE.

TEMPS LOOK OKAY SO ONLY OTHER CHG IS TO CLEAN UP THE WNDS.

.CLE...HEAT ADVISORY W AND CNTRL CWA FOR SAT.

ADAMS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 11:35 PM EDTSevere Thunderstorm WarningCLEHuron65 min
Jul 31, 12:12 AM EDTSevere Thunderstorm WarningCLEAshland63 min
Jul 31, 12:17 AM EDTSevere Thunderstorm WarningCLEErie, Lorain63 min
Jul 31, 12:24 AM EDTSevere Thunderstorm WarningCLEMedina, Wayne91 min
Jul 31, 12:43 AM EDTSevere Thunderstorm WarningCLEHolmes67 min
Jul 31, 12:47 AM EDTSevere Thunderstorm WarningCLEHuron48 min
Jul 31, 1:47 AM EDTSevere Thunderstorm WarningCLELorain63 min
Jul 31, 2:03 AM EDTSevere Thunderstorm WarningCLEHolmes67 min
Jul 31, 2:10 AM EDTFlash Flood WarningCLEHolmes2 hr
Jul 31, 3:49 AM EDTSevere Thunderstorm WarningCLELorain, Medina66 min
Jul 31, 4:58 PM EDTSevere Thunderstorm WarningCLECuyahoga62 min
Jul 31, 5:01 PM EDTSevere Thunderstorm WarningCLESandusky64 min
Jul 31, 5:12 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake63 min
Jul 31, 5:20 PM EDTSevere Thunderstorm WarningCLEAshtabula65 min
Jul 31, 5:31 PM EDTSevere Thunderstorm WarningCLETrumbull59 min
Jul 31, 5:34 PM EDTSevere Thunderstorm WarningCLEErie66 min
Jul 31, 5:49 PM EDTSevere Thunderstorm WarningCLEHuron61 min
Jul 31, 5:58 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage62 min
Jul 31, 6:02 PM EDTSevere Thunderstorm WarningCLEHancock63 min
Jul 31, 6:10 PM EDTSevere Thunderstorm WarningCLELorain65 min
Jul 31, 6:17 PM EDTSevere Thunderstorm WarningCLEStark63 min
Jul 31, 6:30 PM EDTSevere Thunderstorm WarningCLETrumbull65 min
Jul 31, 6:41 PM EDTSevere Thunderstorm WarningCLEMarion, Wyandot64 min
Jul 31, 6:49 PM EDTSevere Thunderstorm WarningCLECrawford61 min
Jul 31, 7:29 PM EDTSevere Thunderstorm WarningCLERichland66 min
Jul 31, 7:36 PM EDTSevere Thunderstorm WarningCLEPortage, Summit, Wayne64 min
Jul 31, 7:51 PM EDTSevere Thunderstorm WarningCLEAshland49 min

Nearby

Flash Flood Warnings in Ohio, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.